Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS San Angelo, TX

April 19, 2012Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2012, 6:52 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2012, 6:52 PM CDT (23:52 UTC)
Expired
Apr 19, 2012, 7:15 PM CDT
In force
23 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 6:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS54 KSJT 192352
SVRSJT
TXC207-447-200015-
/O.NEW.KSJT.SV.W.0041.120419T2352Z-120420T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CDT THU APR 19 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 715 PM CDT

* AT 650 PM CDT...A SEVERE THUNDERSTORM WAS OVER NORTHWESTERN
  THROCKMORTON COUNTY...OR 20 MILES NORTHWEST OF THROCKMORTON...
  MOVING EAST AT 18 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
  UNSECURED LIGHT OBJECTS BLOWN AROUND...
  SCATTERED POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3322 9915 3324 9959 3341 9955 3341 9939
      3340 9902
TIME...MOT...LOC 2352Z 260DEG 16KT 3337 9941

$$
1 follow-up statement
954 
WWUS54 KSJT 200007
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT THU APR 19 2012

TXC207-447-200015-
/O.CON.KSJT.SV.W.0041.000000T0000Z-120420T0015Z/
HASKELL TX-THROCKMORTON TX-
707 PM CDT THU APR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN THROCKMORTON AND NORTHEASTERN HASKELL COUNTIES...

AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN 
THROCKMORTON COUNTY...OR 16 MILES NORTHWEST OF THROCKMORTON...MOVING 
EAST AT 18 MPH.

  STORM HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  DENTED VEHICLES...
  MODERATE ROOF DAMAGE...
  MAY BREAK WINDOWS ON VEHICLES AND HOMES...
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND...

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER FROM THIS STORM IN A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3322 9915 3324 9954 3341 9953 3341 9939
      3340 9902
TIME...MOT...LOC 0006Z 273DEG 15KT 3332 9937

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:37 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 19, 6:37 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
637 PM CDT THU APR 19 2012

.DISCUSSION...
SEE AVIATION SECTION.

&&

.AVIATION...
A COLD FRONT WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS LATER
TONIGHT INTO FRIDAY MORNING. A DRYLINE BISECTING WEST CENTRAL
TEXAS FROM NORTHEAST TO SOUTHWEST EARLY THIS EVENING WILL
RETREAT TO THE WEST DURING THE EVENING AND EARLY TONIGHT. AN
ISOLATED THUNDERSTORM MAY DEVELOP ON THE DRYLINE...BUT THE CHANCE
IS RATHER REMOTE. SCATTERED THUNDERSTORMS COULD DEVELOP THIS
EVENING AND EARLY TONIGHT ACROSS THE NORTHERN BIG COUNTRY...AS THE
COLD APPROACHES FROM THE NORTH. ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT IS EXPECTED ALONG AND BEHIND THE FRONT LATE TONIGHT
INTO FRIDAY MORNING. TIMING OF COLD FRONTAL PASSAGE IS EXPECTED
AT KABI AROUND 07Z...KSJT BY 12Z...AND KSOA AND KJCT AROUND 15Z.
CARRYING VICINITY THUNDERSTORM AT THE AREA TAF SITES IN THE
RESPECTIVE TIME FRAMES BETWEEN WHEN THE COLD FRONTAL PASSAGE OCCURS
AND FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. CEILINGS...FOR THE
MOST PART...ARE EXPECTED TO BE VFR...WITH THE FOLLOWING EXCEPTIONS.
PATCHY LOW CLOUDS COULD DEVELOP LATE TONIGHT AND EARLY FRIDAY
MORNING WITH MVFR CEILINGS. IN ADDITION...CEILINGS MAY BRIEFLY
DROP INTO THE MVFR CATEGORY IN LOCALLY HEAVY RAIN ACCOMPANYING ANY
OF THE STORMS. STORMS WHICH DEVELOP THIS EVENING AND EARLY TONIGHT
WILL HAVE THE POTENTIAL TO PRODUCE STRONG LOCALLY GUSTY WINDS AND
SMALL HAIL. SEVERE WEATHER POTENTIAL IS LIMITED TO OUR FAR
NORTHEASTERN COUNTIES AT THIS TIME. IN THE HOURS FOLLOWING COLD
FRONTAL PASSAGE...GUSTY NORTH WINDS WILL OCCUR.

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT THU APR 19 2012/

SHORT TERM...
A COLD FRONT IS MOVING INTO THE NORTHERN PANHANDLE EARLY THIS
AFTERNOON WITH A DRYLINE EXTENDING FROM A SURFACE LOW OVER THE
NORTHEAST PANHANDLE REGION SOUTH TO JUST WEST OF OUR WESTERN CWA
BORDER...CONTINUING INTO THE BIG BEND REGION. BY EARLY THIS EVENING
THE SURFACE LOW AND ASSOCIATED COLD FRONT WILL BE JUST NORTH OF THE
BIG COUNTRY WITH A DRYLINE EXTENDING THROUGH THE BIG COUNTRY AND
SOUTH THROUGH THE WESTERN CONCHO VALLEY. FOR THE REMAINDER OF THIS
AFTERNOON INTO EARLY EVENING THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS ALONG THE DRYLINE...HOWEVER...A STRONG CAP WILL HAVE
TO BE BROKEN TO ALLOW FOR THE INITIATION OF ANY CONVECTIVE ACTIVITY.

THE CHANCE FOR PRECIPITATION WILL IMPROVE LATER THIS EVENING AS THE
TRIPLE POINT MOVES OVER THE NORTHERN BIG COUNTRY. AS THE LOW LEVEL
JET BEGINS TO CRANK UP LATE THIS EVENING OVER THE BIG COUNTRY...THE
BEST CHANCE FOR SEVERE WEATHER WILL BE ON THE NOSE OF THE LLJ WHICH
MAY INCLUDE THE NORTHERN BIG COUNTRY. HAVE INCLUDED A SLIGHT CHANCE
FOR SEVERE STORMS OVER THE NORTHERN TWO COUNTIES OF THE BIG COUNTRY
AND SHACKELFORD COUNTY AFTER MIDNIGHT IN THE AREA CO-LOCATED BY THE
TRIPLE POINT AND THE INTENSIFYING LLJ. THE SEVERE THREAT SHOULD
CONTINUE FOR SEVERAL HOURS AFTER MIDNIGHT.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
REMAINDER OF THE NIGHT AS CONVERGENCE ALONG THE FRONTAL BOUNDARY
PROVIDES THE PRIMARY FOCUS FOR CONVECTIVE ACTIVITY. THERE WILL BE A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING INTO THE
AFTERNOON HOURS GENERALLY FOLLOWING THE PROGRESSION OF THE COLD
FRONT SOUTH THROUGH WEST CENTRAL TEXAS. AS THE FRONTAL BOUNDARY
MOVES SOUTH OF THE FORECAST AREA AND INTO EXTREME SOUTH TEXAS LATE
FRIDAY AFTERNOON...RAINFALL WILL END OVER THE FORECAST AREA.

AFTER AFTERNOON HIGHS NEAR 90 DEGREES TODAY...POST-FRONTAL HIGHS
TOMORROW WILL BE IN THE 70S UNDER PARTLY CLOUDY SKIES AND BRISK
NORTH WINDS.

LONG TERM...
WEST CENTRAL TEXAS WILL BE LEFT IN NORTH/NORTHWEST FLOW ALOFT FRIDAY
NIGHT AS A SURFACE RIDGE SETTLES IN ACROSS THE AREA. WE WILL HAVE
ANOTHER RELATIVELY COOL NIGHT WITH LOWS IN THE 40S/50S ACROSS THE
CWA. LOW LYING AREAS IN THE SOUTHERN PART OF THE CWA WILL LIKELY SEE
THE COOLEST TEMPERATURES IN THE MID 40S.

A STRONG RIDGE WILL DEVELOP ACROSS THE WESTERN UNITED STATES BY
SATURDAY AS A TROUGH DIGS SOUTH ACROSS THE EASTERN CONUS. THIS RIDGE
WILL SLOWLY SLIDE EAST TO ROUGHLY ALONG THE ROCKY MOUNTAIN CORRIDOR
BEFORE STALLING THERE THROUGH THE MIDDLE OF THE WEEK. THIS WILL KEEP
OUR TEMPERATURES ABOVE NORMAL AND THE FORECAST DRY THROUGH THE
MIDDLE OF NEXT WEEK. EXPECT HIGHS GENERALLY IN THE 80S...AND LOWS IN
THE 50S TO LOWER 60S.

BY THE SECOND HALF OF THE WEEK...A CUTOFF LOW SOUTHWEST OF THE
CALIFORNIA COAST...AND A TROUGH MOVING SOUTHEAST WILL BEGIN TO BREAK
DOWN THE RIDGE. THE PREVIOUS GFS MODEL RUN HINTED AT THE CHANCE FOR
PRECIPITATION FOR OUR AREA FROM THURSDAY NIGHT INTO FRIDAY...BUT THE
LATEST HOLDS ONTO A RIDGE...KEEPING US DRY...AS DOES THE ECMWF. WITH
QUITE A BIT OF UNCERTAINTY FOR DAYS 6-7...WILL CONTINUE A DRY
FORECAST FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 59  74  47  75  51 /  20  20   0   0   0
SAN ANGELO 	 59  77  46  78  49 /  20  20  10   0   0
JUNCTION 	 64  79  46  77  45 /   0  20  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 19, 2:49 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT THU APR 19 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CDT THU APR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY
EVENING... MAINLY TO THE NORTH AND WEST OF AN OZONA TO BROWNWOOD
LINE. IF ANY THUNDERSTORMS DO DEVELOP...THE PRIMARY THREATS WILL
BE DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND GUSTY
WINDS.

A BETTER CHANCE OF THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD
FRONT MOVING SOUTH INTO WEST CENTRAL TEXAS LATER THIS EVENING.
THERE IS A SLIGHT CHANCE OF SEVERE STORMS DEVELOPING LATE THIS
EVENING THROUGH MIDNIGHT OVER THE NORTHERN BIG COUNTRY WITH THE
PRIMARY THREATS BEING LARGE HAIL...STRONG WINDS AND DANGEROUS
LIGHTNING.

THE COMBINATION OF VERY WARM TEMPERATURES...GUSTY SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITIES WILL RESULT IN ELEVATED FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DEVELOPING ALONG A COLD
FRONT AS THE FRONT MOVES SOUTH THROUGH WEST CENTRAL TEXAS DURING
THE DAY ON FRIDAY. THE MAIN THREATS WILL BE DANGEROUS CLOUD TO
GROUND LIGHTNING...SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING OVER THE BIG
COUNTRY.

15

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.